Alert archive / Texas / Wind Chill Advisories in 2011

Wind Chill Advisory 2, NWS Amarillo, TX

February 2, 201120 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind chill advisory at Feb 2, 2011, 11:58 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2011, 11:58 AM CST (17:58 UTC)
Expired
Feb 2, 2011, 6:00 PM CST
In force
6 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
468 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WWUS44 KAMA 021758
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1158 AM CST WED FEB 2 2011

OKZ001>003-TXZ001>020-030000-
/O.EXP.KAMA.WC.W.0001.000000T0000Z-110202T1800Z/
/O.NEW.KAMA.WC.Y.0002.110202T1800Z-110203T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1158 AM CST WED FEB 2 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES. THE WIND CHILL WARNING WILL EXPIRE AT
NOON CST TODAY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.



* TIMING: LOW WIND CHILL VALUES WILL CONTINUE THROUGH 6PM CST TODAY.

* WIND CHILL VALUES: WIND CHILLS OF 5 BELOW TO 10 DEGREES BELOW ZERO
  WILL CONTINUE THROUGH THE AFTERNOON.

* IMPACTS: EXTENDED EXPOSURE TO WIND CHILLS THIS LOW WILL CAUSE 
  FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE 
  NOT TAKEN. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MAKE EVERY ATTEMPT TO STAY INDOORS DURING THIS PERIOD. IF YOU
MUST VENTURE OUTSIDE...WEAR MULTIPLE LAYERS OF CLOTHING PLUS
GLOVES AND A HAT.

ENSURE THAT YOU HAVE A CARBON MONOXIDE MONITOR IN GOOD WORKING
ORDER. USING GAS APPLIANCES TO HEAT YOUR HOME MAY INCREASE THE
CARBON MONOXIDE IN YOUR HOME. IF YOU EXPERIENCE HEADACHES...
FATIGUE OR DIZZINESS WHILE RUNNING GAS APPLIANCES OR A GAS FIRE
PLACE...IMMEDIATELY CALL 9 1 1...SHUT OFF THE GAS APPLIANCES AND
ALLOW FRESH AIR INTO YOUR HOME BY BRIEFLY OPENING A DOOR OR
WINDOW.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WYNNE/SCOTTEN

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 11:27 AM CST, 31 minutes earlier.

Area forecast discussion, Feb 2, 11:27 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1127 AM CST WED FEB 2 2011

.AVIATION...
FOR THE 18Z TAFS...MAINLY VFR CONDITIONS ARE EXPECTED. AREAS OF -SN
ARE POSSIBLE AT ANY SITE THROUGH 00Z WHICH MAY BRIEFLY BRING MVFR OR
EVEN PERHAPS IFR CONDITIONS...PARTICULARLY NEAR KAMA AND KDHT THROUGH
20Z. SKIES WILL SLOWLY CLEAR AND WINDS WILL DIMINISH AFTER 00Z.

THERE IS SMALL CHANCE FOR MVFR/IFR FOG DEVELOPMENT 08-16Z AT ANY
SITE...BUT DID NOT MENTION WITH VERY LOW CONFIDENCE OF OCCURRENCE.

MBS

&&

.PREV DISCUSSION... /ISSUED 530 AM CST WED FEB 2 2011/

AVIATION...
FOR THE 12Z TAFS...ASIDE FROM SOME VERY PATCHY MVFR CONDITIONS DUE TO
SOME LOW STRATUS THROUGH 15Z...VFR CONDITIONS SHOULD CONTINUE THROUGH
THE TAF PERIOD. NORTHERLY WINDS SHOULD STEADILY DECREASE THROUGH THE
MORNING...AND BECOME LIGHT BY 00Z. WINDS MAY SHIFT TO NORTHWESTERLY
NEAR 06Z...BUT SHOULD REMAIN LIGHT.

PREV DISCUSSION... /ISSUED 346 AM CST WED FEB 2 2011/

DISCUSSION...
CLOSED UPPER LOW OVER THE CENTRAL ROCKIES THIS MORNING WILL DIG
SOUTHWARD INTO THE SOUTHERN ROCKIES BY THIS AFTERNOON AND INTO
NORTHWEST MEXICO THURSDAY. CANNOT RULE THE POSSIBILITY FOR SNOW
MAINLY ACROSS THE WESTERN HALF OF THE FORECAST AREA TODAY. EXPECT ANY
AMOUNTS WILL BE LIGHT...LESS THAN A HALF INCH POSSIBLE. NORTHERLY
WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS ALONG WITH THE DANGEROUSLY
COLD CONDITIONS WARRANT THE WIND CHILL WARNING UNTIL 18Z TODAY.
CONSIDERED EXTENDING THE WIND CHILL WARNING UNTIL 00Z THURSDAY DUE TO
FORECAST WIND CHILLS IN ADVISORY CRITERIA...OR ISSUE A WIND CHILL
ADVISORY FROM 18Z TODAY TO 00Z THURSDAY...BUT DECIDED TO HOLD OFF FOR
NOW. A SPECIAL WEATHER STATEMENT MAY ALSO NEED TO BE CONSIDERED
INSTEAD OF ISSUING AN ADVISORY. WILL LET NEXT SHIFT DECIDE BEST
OPTION. WIND SPEEDS TONIGHT FORECAST TO BE LESS THAN 10 KNOTS...SO
WIND CHILL ADVISORY CRITERIA NOT EXPECTED TO BE MET TONIGHT.

UPPER TROUGH TO PUSH ACROSS THE PANHANDLES THURSDAY WITH SUBSIDENCE
AND DRIER CONDITIONS EXPECTED BY LATE THURSDAY AND THURSDAY NIGHT.
GRADUALLY MODERATING TEMPS BY LATE THIS WEEK AND THIS WEEKEND BEFORE
ANOTHER SURGE OF COLDER AIR ARRIVES BY LATE THIS WEEKEND OR EARLY
NEXT WEEK. COLD FRONT EXPECTED TO PUSH SOUTH THROUGH THE FORECAST
AREA LATE SUNDAY INTO SUNDAY EVENING. MUCH COLDER CONDITIONS MONDAY
AND UPPER TROUGH FORECAST TO TRACK SOUTHEAST OUT OF THE ROCKIES AND
GREAT BASIN REGION SUNDAY. UPPER TROUGH WILL APPROACH THE PANHANDLES
SUNDAY NIGHT AND MONDAY BRINGING ANOTHER CHANCE FOR SNOW AS EARLY AS
SUNDAY ACROSS THE WESTERN AND CENTRAL OK PANHANDLE...AND THEN ACROSS
THE REMAINDER OF THE PANHANDLES BY SUNDAY NIGHT AND MONDAY. DRIER AND
GRADUALLY MODERATING TEMPS TUESDAY AND WEDNESDAY OF NEXT WEEK.

SCHNEIDER

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS THE
PANHANDLES THROUGH EARLY NEXT WEEK. SNOW COVER ALONG WITH CHANCES FOR
ADDITIONAL SNOW TODAY AND AGAIN LATE THIS WEEKEND INTO EARLY NEXT
WEEK WILL INHIBIT CRITICAL OR ELEVATED FIRE WEATHER CONCERNS.

SCHNEIDER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND CHILL WARNING UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
     ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
     DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...WIND CHILL WARNING UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
     BEAVER...CIMARRON...TEXAS.

&&

17/21
Hazardous weather outlook, Feb 2, 4:19 AM CST, 7 hours 39 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
419 AM CST WED FEB 2 2011

OKZ001>003-TXZ001>020-022200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
419 AM CST WED FEB 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A WIND CHILL WARNING CONTINUES FOR ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH NOON TODAY. WIND CHILL VALUES BETWEEN -15 AND -35
DEGREES CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...

THERE IS A CHANCE OF SNOW ACROSS ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES FROM SUNDAY INTO MONDAY. LIGHT SNOW ACCUMULATIONS ARE
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JOHNSON

In the hours before

Local storm report, Feb 2, 8:04 AM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
804 AM CST WED FEB 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             1 S WELLINGTON          34.84N 100.21W
02/01/2011  M2.0 INCH        COLLINGSWORTH      TX   CO-OP OBSERVER

&&

EVENT NUMBER AMA1100044

NUTTALL
Local storm report, Feb 2, 8:07 AM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
807 AM CST WED FEB 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             3 NW VEGA               35.28N 102.46W
02/01/2011  M1.0 INCH        OLDHAM             TX   CO-OP OBSERVER

&&

EVENT NUMBER AMA1100045

NUTTALL
Local storm report, Feb 2, 8:09 AM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
809 AM CST WED FEB 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             1 NE GRUVER             36.26N 101.41W
02/01/2011  M1.0 INCH        HANSFORD           TX   CO-OP OBSERVER

&&

EVENT NUMBER AMA1100046

NUTTALL
Local storm report, Feb 2, 8:10 AM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
810 AM CST WED FEB 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     SNOW             1 NNW BOYS RANCH        35.53N 102.26W
02/01/2011  M2.0 INCH        OLDHAM             TX   CO-OP OBSERVER

0514 AM     SNOW             TEXLINE                 36.38N 103.02W
02/01/2011  E2.0 INCH        DALLAM             TX   TRAINED SPOTTER

0630 AM     SNOW             DALHART                 36.06N 102.52W
02/01/2011  M1.0 INCH        DALLAM             TX   CO-OP OBSERVER

0630 AM     SNOW             1 NW PAMPA              35.55N 100.97W
02/01/2011  M1.6 INCH        GRAY               TX   CO-OP OBSERVER

0650 AM     SNOW             BEAVER                  36.81N 100.53W
02/01/2011  M1.0 INCH        BEAVER             OK   CO-OP OBSERVER

0700 AM     SNOW             HEREFORD                34.82N 102.40W
02/01/2011  M1.0 INCH        DEAF SMITH         TX   CO-OP OBSERVER

0700 AM     SNOW             8 SSW ROMERO            35.62N 103.00W
02/01/2011  M1.0 INCH        HARTLEY            TX   CO-OP OBSERVER

0700 AM     SNOW             3 NW VEGA               35.28N 102.46W
02/01/2011  M1.0 INCH        OLDHAM             TX   CO-OP OBSERVER

0735 AM     SNOW             FOLLETT                 36.43N 100.14W
02/01/2011  M2.0 INCH        LIPSCOMB           TX   CO-OP OBSERVER

0800 AM     SNOW             CANYON                  34.98N 101.93W
02/01/2011  M1.0 INCH        RANDALL            TX   CO-OP OBSERVER

0800 AM     SNOW             CLARENDON               34.93N 100.89W
02/01/2011  M1.0 INCH        DONLEY             TX   CO-OP OBSERVER

0800 AM     SNOW             CANADIAN                35.91N 100.38W
02/01/2011  E2.0 INCH        HEMPHILL           TX   LAW ENFORCEMENT

0800 AM     SNOW             CLAUDE                  35.11N 101.36W
02/01/2011  E2.0 INCH        ARMSTRONG          TX   LAW ENFORCEMENT

0800 AM     SNOW             1 NE GRUVER             36.26N 101.41W
02/01/2011  M1.0 INCH        HANSFORD           TX   CO-OP OBSERVER

0808 AM     SNOW             5 NNE PANHANDLE         35.41N 101.34W
02/01/2011  M1.0 INCH        CARSON             TX   CO-OP OBSERVER

0809 AM     SNOW             ALLISON                 35.61N 100.10W
02/01/2011  M2.0 INCH        WHEELER            TX   CO-OP OBSERVER

0840 AM     SNOW             GUYMON                  36.69N 101.48W
02/01/2011  E1.2 INCH        TEXAS              OK   OK HIGHWAY PTRL

0900 AM     SNOW             WELLINGTON              34.85N 100.21W
02/01/2011  E1.0 INCH        COLLINGSWORTH      TX   LAW ENFORCEMENT

0900 AM     SNOW             VEGA                    35.25N 102.43W
02/01/2011  M1.7 INCH        OLDHAM             TX   LAW ENFORCEMENT

0901 AM     SNOW             DAWN                    34.91N 102.20W
02/01/2011  M1.8 INCH        DEAF SMITH         TX   PUBLIC

1000 AM     SNOW             WHEELER                 35.44N 100.28W
02/01/2011  E2.0 INCH        WHEELER            TX   LAW ENFORCEMENT

1100 AM     SNOW             DUMAS                   35.86N 101.97W
02/01/2011  E1.0 INCH        MOORE              TX   EMERGENCY MNGR

1100 AM     SNOW             SPEARMAN                36.20N 101.19W
02/01/2011  E1.0 INCH        HANSFORD           TX   LAW ENFORCEMENT

1100 AM     SNOW             MIAMI                   35.69N 100.64W
02/01/2011  E2.0 INCH        ROBERTS            TX   LAW ENFORCEMENT

1100 AM     SNOW             1 S PERRYTON            36.38N 100.80W
02/01/2011  E1.0 INCH        OCHILTREE          TX   PUBLIC

1100 AM     SNOW             1 S WELLINGTON          34.84N 100.21W
02/01/2011  M2.0 INCH        COLLINGSWORTH      TX   CO-OP OBSERVER

&&

EVENT NUMBER AMA1100034 AMA1100033 AMA1100031 AMA1100032 AMA1100030
AMA1100028 AMA1100029 AMA1100045 AMA1100027 AMA1100025 AMA1100026
AMA1100039 AMA1100042 AMA1100046 AMA1100024 AMA1100023 AMA1100022
AMA1100041 AMA1100043 AMA1100021 AMA1100040 AMA1100035 AMA1100036
AMA1100037 AMA1100038 AMA1100044

NUTTALL

Nearby

Wind Chill Advisories in Texas, 2011Wind Chill Advisories in Oklahoma, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.